Alert archive / Oregon / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jun 10, 2025, 2:29 PM PDT for Lake County, Oregon. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2025, 2:29 PM PDT (21:29 UTC)
- Expired
- Jun 10, 2025, 3:06 PM PDT
- In force
- 37 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3290 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:53 PM PDT, 36 minutes earlier.
Area forecast discussion, Jun 10, 1:53 PM PDT, 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
153 PM PDT Tue Jun 10 2025
.DISCUSSION (Today through Monday)...
Overview:
Main item of interest for this forecast is today's severe
thunderstorm possibility. The main threats today are lightning and
strong wind gusts (50-65mph), but a couple isolated storms could
produce hail around 1.00". Otherwise, the forecast is seasonable
with warm temperatures and dry conditions forecast beyond today.
Will need to monitor fuels this dry stretch. We have seen some
increased drying lately in the fuels across the forecast area, and
this next stretch of dry weather will only further dry fuels
making them more receptive to fire starts.
Further Details:
The H5 disturbance we are tracking for today's severe weather threat
is well off the coast over the Pacific around 130W and 40N as of
writing this. The PVA associated with this small embedded shortwave
within the westerly flow is not going to phase well with other
variables, but the timing will be conducive for thunderstorms. Some
of these thunderstorms could be severe. If this shortwave was about
6 hours earlier, we would likely be looking at a higher risk of
severe weather today/tonight. DCAPE values are very high today given
the inverted-v forecast soundings, and in some cases approaching
2000 J/kg. This amount of DCAPE can easily produce a severe wind
gusts if a updraft can maintain long enough. The fact the shortwave
will not phase well today, and shear values are on the lower end of
the spectrum, updrafts may struggle to maintain today. However,
there is no reason to believe we wont see at least a couple strong
to severe thunderstorms this afternoon and early evening. MUCAPE
values are around 500 to upwards near 1000 J/kg with bulk shear (0-
6km) around 25-30 knots. This is plenty to work with today as we hit
convective temperatures. This means timing of severe thunderstorms
will likely be associated with peak heating. That said, we are
seeing returns on radar as of writing this, so convective initiation
has occured for some eastside areas where convective temperatures
are lower than other areas. Lastly, since the shortwave is late to
arrive over the forecast area, this does open the door for overnight
convective, mainly on the eastside where upper level divergence will
be associated with this wave. Convective allowing models are showing
some consistency with convection around 10Z-14Z for areas mainly in
Klamath and Lake counties. Its tough to say how much the atmosphere
will be "worked over" from this afternoon/early evening convection.
In other words, there is at least a chance (30%-40%) for a couple
thunderstorms to develop, and these could be strong to perhaps
severe overnight into early morning on Wednesday.
Beyond today, weather impacts are very limited as we experience dry
and seasonable temperatures. Some of the warmer days may be in the
mid to upper 80s for our "warmer" areas, but really temperatures are
very close to normal for this time of year. There are a couple
breezy afternoons in the forecast, but not seeing any need for wind
hazard headlines at this time. The bigger impact through this
stretch of dry weather will be the fact energy release component
values (fuels) are only going to further dry and become more
receptive to fire starts.
-Guerrero
&&
.AVIATION (18Z TAFs)...
Along the coast, areas of IFR/LIFR conditions are gradually
retreating back to the immediate coast with improvement to VFR for
coastal locations expected between 18z & 21z. The lower
conditions are likely to linger south of Gold Beach the longest.
VFR conditions along the coast are likely to be brief, with
IFR/LIFR expected to return in the early evening and continue into
Wednesday morning.
VFR conditions will prevail for all other areas through the TAF
period. Isolated to scattered thunderstorms are expected this
afternoon and evening south of the Umpqua Divide and from the
Cascades east in southwest Oregon and across Siskiyou and Modoc
counties in northern California. Heavy rain from thunderstorm
cores could briefly lower visibilities to MVFR, but the main
hazards with these storms will be strong and erratic outflow
thunderstorm winds and lightning. Hail is also possible and there
is a 5% chance of large damaging hail of 1 inch or more diameter,
and strong winds of 60 mph, including for Medford (KMFR), Klamath
Falls (KLMT), Montague (KSIY), and Lakeview (KLKV). The
probability of strong/severe thunderstorms, and storm coverage
will diminish after sunset, but thunderstorm chances (15-30%) will
persist late tonight into early Wednesday morning for southern
Klamath, Lake, northeast Siskiyou, and northern Modoc counties.
-DW/BR-y
&&
.MARINE...Updated 130 PM Tuesday, June 10, 2025...High pressure
offshore and low pressure inland are expected to persist into the
weekend. Breezy north winds will persist this week, hovering at or
just below advisory criteria. The strongest winds and steepest
seas are expected south of Port Orford to around Pistol River and
out 30 nm from shore, with the highest seas expected today into
tonight. Seas will remain dominated by a mix of northerly wind
wave and fresh swell, with steep seas across all areas through
Wednesday evening, then south of Port Orford at least through
Thursday evening.
-DW/BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT
Thursday for PZZ356-376.
Small Craft Advisory until 11 PM PDT Wednesday for PZZ350-370.
&&In the hours before
Special weather statement, Jun 10, 12:38 PM PDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Medford OR
1238 PM PDT Tue Jun 10 2025
ORZ027-030-102045-
South Central Oregon Cascades OR-
Northern and Eastern Klamath County and Western Lake County OR-
1238 PM PDT Tue Jun 10 2025
...A strong thunderstorm will impact portions of north central
Klamath County through 145 PM PDT...
At 1238 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crescent, or 24 miles southwest of La Pine, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crescent and Gilchrist.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4343 12134 4329 12145 4322 12168 4334 12190
4362 12178 4361 12134
TIME...MOT...LOC 1938Z 216DEG 18KT 4335 12172
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JWGSpecial weather statement, Jun 10, 1:37 PM PDT, 52 minutes before
Special Weather Statement
National Weather Service Medford OR
137 PM PDT Tue Jun 10 2025
CAZ083>085-102130-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-Modoc County CA-
137 PM PDT Tue Jun 10 2025
...A strong thunderstorm will impact portions of eastern Siskiyou and
northwestern Modoc Counties through 230 PM PDT...
At 136 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lava Beds National Monument, or 36 miles southeast
of Klamath Falls, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tulelake, Lava Beds National Monument, Clear Lake National Wildlife
Refuge, Newell, and Tionesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4169 12153 4181 12155 4199 12149 4199 12120
4183 12110 4164 12131
TIME...MOT...LOC 2036Z 246DEG 9KT 4177 12139
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JWGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:00 PM PDT | Special Weather Statement | MFR | 45 min | |
| Jun 10, 12:38 PM PDT | Special Weather Statement | MFR | 67 min | |
| Jun 10, 1:37 PM PDT | Special Weather Statement | MFR | 53 min | |
| Jun 10, 3:22 PM PDT | Special Weather Statement | MFR | 23 min | |
| Jun 10, 3:42 PM PDT | Special Weather Statement | MFR | 48 min | |
| Jun 10, 4:16 PM PDT | Special Weather Statement | MFR | 44 min | |
| Jun 9, 5:10 PM PDT | Special Weather Statement | MFR | Siskiyou | 50 min |
| Jun 9, 5:16 PM PDT | Special Weather Statement | MFR | Del Norte | 44 min |
| Jun 9, 6:05 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 40 min |
| Jun 10, 1:47 PM PDT | Severe Thunderstorm Warning | MFR | Modoc | 28 min |
| Jun 10, 3:43 PM PDT | Flash Flood Warning | MFR | Siskiyou | 2 hr |
| Jun 10, 4:21 PM PDT | Special Weather Statement | MFR | Siskiyou | 39 min |
| Jun 10, 4:27 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 33 min |
| Jun 10, 4:57 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 48 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.